Alert archive / Iowa / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 27, 2007, 11:28 AM CST for 27 counties in Iowa. It took effect at Jan 28, 2007, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2007, 11:28 AM CST (17:28 UTC)
- In effect from
- Jan 28, 2007, 12:00 AM CST
- Expired
- Jan 28, 2007, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
All 27 counties
Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 271728 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1128 AM CST SAT JAN 27 2007 ...STRONG PUSH OF COLD AIR MOVING INTO IOWA... .A STRONG COLD FRONT WILL USHER IN MUCH COLDER AIR ACROSS THE STATE TONIGHT. THE COMBINATION GUSTY WINDS AND TEMPERATURES REACHING ZERO OR BELOW WILL CAUSE VERY COLD WIND CHILL VALUES. IAZ004>007-015>017-023>028-033>039-044>050-280130- /O.NEW.KDMX.WC.Y.0001.070128T0600Z-070128T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 1128 AM CST SAT JAN 27 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. NORTHWEST WINDS OF 20 TO 25 MPH CAN BE EXPECTED THROUGH THE NIGHT...WITH OCCASIONAL GUSTS TO 35 MPH. TEMPERATURES WILL FALL BELOW ZERO BY LATER TONIGHT. THIS COMBINATION WILL PRODUCE WIND CHILL VALUES IN THE 20 TO 30 DEGREE BELOW ZERO RANGE FROM LATE TONIGHT INTO SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
4 follow-up statements
000 WWUS43 KDMX 272200 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 400 PM CST SAT JAN 27 2007 ...STRONG PUSH OF COLD AIR MOVING INTO IOWA... .A STRONG COLD FRONT WILL PUSH SOUTH OF THE STATE THIS EVENING. MUCH COLDER AIR WILL SINK SOUTH IN ITS WAKE WITH GUSTY NORTHWEST WINDS. THE COMBINATION GUSTY WINDS AND TEMPERATURES REACHING ZERO OR BELOW WILL CAUSE VERY COLD WIND CHILL VALUES. IAZ004>007-015>017-023>028-033>039-044>050-280600- /O.CON.KDMX.WC.Y.0001.070128T0600Z-070128T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 400 PM CST SAT JAN 27 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. NORTHWEST WINDS OF 20 TO 25 MPH CAN BE EXPECTED THROUGH THE NIGHT...WITH OCCASIONAL GUSTS TO 35 MPH. TEMPERATURES WILL FALL BELOW ZERO BY LATER TONIGHT. THIS COMBINATION WILL PRODUCE WIND CHILL VALUES IN THE 20 TO 30 DEGREE BELOW ZERO RANGE FROM LATE TONIGHT INTO SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KDMX 280307 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 907 PM CST SAT JAN 27 2007 ...VERY COLD AIR MOVING INTO IOWA... .MUCH COLDER AIR IS PLUNGING SOUTH ACROSS IOWA. THE COMBINATION OF A BLUSTERY NORTHWEST WIND AND TEMPERATURES REACHING ZERO OR BELOW WILL CAUSE VERY COLD WIND CHILL VALUES. IAZ004>007-015>017-023>028-033>039-044>050-281115- /O.CON.KDMX.WC.Y.0001.070128T0600Z-070128T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 907 PM CST SAT JAN 27 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. A NORTHWEST WIND OF 20 TO 25 MPH CAN BE EXPECTED THROUGH THE NIGHT. TEMPERATURES WILL FALL BELOW ZERO BY LATER TONIGHT. THIS COMBINATION WILL PRODUCE WIND CHILL VALUES IN THE 20 TO 30 DEGREE BELOW ZERO RANGE FROM LATE TONIGHT INTO SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ FAB
000 WWUS43 KDMX 280949 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 349 AM CST SUN JAN 28 2007 ...BITTERLY COLD AIR AND WIND CHILL VALUES THIS MORNING... .ARCTIC HIGH PRESSURE BUILDING ACROSS IOWA THIS MORNING HAS BROUGHT SUB-ZERO TEMPERATURES AND A BRISK NORTHWEST WIND TO MUCH OF THE REGION. IAZ004>007-015>017-023>028-033>039-044>050-281500- /O.CON.KDMX.WC.Y.0001.000000T0000Z-070128T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 349 AM CST SUN JAN 28 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. A NORTHWEST WIND OF 12 TO 20 MPH COINCIDENT WITH TEMPERATURES BETWEEN 10 BELOW ZERO AND ZERO WILL RESULT IN DANGEROUS WIND CHILLS VALUES OF 20 TO 30 BELOW ZERO THROUGH MID MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE VERY LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MOYER
000 WWUS43 KDMX 281507 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 907 AM CST SUN JAN 28 2007 .WIND CHILL VALUES WILL REMAIN LOW OVER THE AREA THROUGH MUCH OF THE DAY DUE TO THE COLD TEMPERATURES...HOWEVER WINDS WILL GENERALLY REMAIN LIGHT ENOUGH TO PRECLUDE EXTENDING THE WIND CHILL ADVISORY. IAZ004>007-015>017-023>028-033>039-044>050-281615- /O.EXP.KDMX.WC.Y.0001.000000T0000Z-070128T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 907 AM CST SUN JAN 28 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILL VALUES WILL REMAIN IN THE 20 TO 30 BELOW ZERO RANGE THROUGH THE BALANCE OF THE MORNING. WINDS HAVE DIMINISH NED AND WILL GENERALLY BE BELOW 10 MPH...THUS THE WIND CHILL ADVISORY WILL NOT BE EXTENDED. ACTUAL AIR TEMPERATURES WILL BE SLOW TO RISE AND HOLD IN THE 5 TO 10 BELOW ZERO RANGE THROUGH MUCH OF THE MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 3:11 AM CST, 8 hours 17 minutes earlier.
Area forecast discussion, Jan 27, 3:11 AM CST, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 311 AM CST SAT JAN 27 2007 .SHORT TERM /TODAY THROUGH SUNDAY/... ARCTIC COLD FRONT CURRENTLY NEAR THE ND/SD BORDER AND ACROSS CENT MN WILL MOVE SOUTH THROUGH IOWA LATE THIS MORNING THROUGH LATE AFTN. TEMPS AHEAD OF THE FRONT WILL SEE LITTLE RISE TODAY...WITH LEAST AMOUNT OF RISE TO THE NORTH. IN THE WAKE OF THE FRONTAL PASSAGE...NORTHERLY WINDS WILL INCREASE AND TEMPS WILL FALL. SO EXPECT THE AFTN TO BE OR BECOME BLUSTERY WITH FALLING TEMPERATURES. A MASS OF LOW-LEVEL MOISTURE WILL ALSO MOVE SOUTH ACROSS CENTRAL IOWA AND DEEPEN TO NEARLY 5K FT BY SUNSET. STEEP LOW LEVEL LAPSE RATES COINCIDENT WITH HIGH RH AND UPPER LEVEL DIFF VORT ADV ALONG AND AHEAD OF 500MB SHORTWAVE WILL LEND SUPPORT FOR SNOW SHOWER ACTIVITY DESPITE THE COLD ADVECTION INDUCED SUBSIDENCE. HAVE RAISED POP FOR TODAY INTO THE 30 PERCENT RANGE FOR THE AFTN PERIOD. I FORESEE FLURRIES BECOMING FAIRLY WIDESPREAD BEHIND THE FRONT WITH BANDS OF SNOW SHOWERS DEVELOPING WHICH COULD PUT DOWN UP TO A HALF INCH OF SNOW IN SOME AREAS...ESPECIALLY NORTH OF INTERSTATE 80. SO THE POP MAY NEED TO BE RAISED BY THE DAY SHIFT IF THE SNOW SHOWER BANDS BECOME ROBUST ENOUGH. THE BULK OF THE SYNOPTIC SCALE FORCING ASSOCIATED WITH THE UPPER LEVEL LOW WILL GLANCE NORTHEAST IOWA TONIGHT. LIGHT ACCUMULATIONS UP TO SEVERAL TENTHS OF AN INCH ARE AGAIN SUPPORTED BY BUKFIT PRECIP OUTPUT AND COBB TECHNIQUE...ESPECIALLY NORTHEAST AND HAVE NUDGED POPS UPWARD. A FEW FLURRIES MAY LINGER SUNDAY MORNING IN THE EAST. THE MET TEMPERATURE GUIDANCE HAS VERIFIED QUITE WELL OF LATE AND AGAIN APPEARS TO BE ON TARGET THROUGH MONDAY. THE LONE EXCEPTION MAY BE TONIGHT...WHERE THE MET MAY BE TOO COLD AND OPTED FOR THE COMPROMISE FWC MOS. .LONG TERM /MONDAY THROUGH FRIDAY/... LOOKING AHEAD TO EARLY NEXT WEEK...A WEAK CLIPPER SYSTEM WILL DROP SOUTHEAST THROUGH IOWA ON MONDAY. THE GFS IS ABOUT 6 TO 12 HOURS FASTER THAN THE NAM WITH THE SFC LOW...AND WOULD SUGGEST BRINGING LIGHT SNOW IN LATE SUNDAY NIGHT. STILL FEEL THE BULK OF THE LIGHT SNOW WILL OCCUR DURING THE DAY ON MONDAY...WITH THE HIGHEST COVERAGE...ALBEIT ONLY MODEST AMOUNTS...OVER THE NORTHEAST. YET ANOTHER CLIPPER IS EXPECTED AROUND WEDNESDAY WITH THE ATTENDANT TIMING DIFFICULTIES. NO MAJOR CHANGES TO PREVIOUS FORECAST ARE NEEDED. A SHOT OF VERY COLD ARCTIC AIR STILL APPEARS LIKELY LATE WEEK. THE GFS HAS DELAYED THE ONSET OF THE COLDEST AIR TIL LATE FRIDAY...WHILE THE ECMWF HAS A MORE PRONOUNCED H5 TROUGH THAN THE PREVIOUS RUN. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && MOYER/KINNEY
Hazardous weather outlook, Jan 27, 5:03 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 503 AM CST SAT JAN 27 2007 IAZ004>007-015>017-023>026-033>036-044>047-057>059-070>072-081- 281200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-ADAMS- 503 AM CST SAT JAN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...NORTHWEST OF A LINE FROM CORNING...TO BOONE...TO HAMPTON. .DAY ONE...TODAY AND TONIGHT A GUSTY NORTHWEST WIND WILL COMBINE WITH TEMPERATURES NEAR TO BELOW ZERO TO PRODUCE DANGEROUS WIND CHILL VALUES OF 20 TO 25 BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY COLD WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL CONTINUE EARLY SUNDAY...BEFORE WARMING INTO THE 10 TO 15 BELOW RANGE BY LATE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ027-028-037>039-048>050-060>062-073>075-082>086-092>097-281200- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK- JASPER-POWESHIEK-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 503 AM CST SAT JAN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...SOUTHEAST OF A LINE FROM CORNING...TO BOONE...TO HAMPTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 11:24 AM CST | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 7 hr |
Nearby
Wind Chill Advisories in Iowa, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.